Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Typhoid with Salmonella typhi O and Salmonella paratyphi A and B, prescribed Taxim, Azithral. Safe medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1997
Answered : 218 Questions
my wife aged 44 yrs has been digenoised with typhoid with Salmonella thphi (O) 1:80 and (H) 1:320 and S.Paratyphi A & B (H) less than 1:40. Doctor has advised Taxim O 200mg and Azithral 500 mg. Is it ok to give this medicine.
Posted Sat, 21 Apr 2012 in Infections
Answered by Dr. Savita Mishra 30 minutes later
Thanks for the query.

Your wife's blood report is suggestive of enteric fever.Your treating doctor has given right prescription.

Remove your anxieties. Start with the medication. In such case we repeat the blood test( Widal test) after 14 days of starting medication to review the titre and clinical response.

In the meantime avoid outside food and water. Give boiled water to her.

If the fever is persisting even 2-3 days after starting medication or other symptoms appear see your treating doctor that time.

These antibiotics have some side effects of their own like Vomiting, gastritis , metallic taste . In view of the benefit by the prescription patient has to bear these side effects.

If they are troubling too much you can take your wife to your doctor for some antacids or antiemetics as required.

Offer patient plenty of fresh fruits and juice(home made) . She should take good amount of rest along with daily dose of medicines prescribed.

Wishing her speedy recovery.

Hope i have answered your query.I will be available for follow up.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor